MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ALTIVATE REVERSE, HUMERAL STEM, SMALL SHELL, SZ 6X175MM

ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ALTIVATE REVERSE, HUMERAL STEM, SMALL SHELL, SZ 6X175MM
Model Number 533-06-175
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery - due to the patient dislocating for the 2nd time.The surgeon was unable to make shoulder joint stable.The surgeon pulled all humeral implants and left nothing.
 
Additional Manufacturer Narrative
Corrected data: see concomitant medical products.Concomitant part 509-02-032, lot 951w1057 should not have been reported on the initial medical device report.It was removed during the first revision surgery reported on 1644408-2019-00054.Manufacturer narrative: the reason for this second revision surgery was dislocation.The previous surgery and the surgery detailed in this investigation occurred 3 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to dislocating.There were no findings during this investigation that indicate that the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
ALTIVATE SHOULDER
Common Device Name
ALTIVATE REVERSE, HUMERAL STEM, SMALL SHELL, SZ 6X175MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8574573
Report Number1644408-2019-00381
Device Sequence Number19429795
Product Code KWS
UDI-Device Identifier00190446259107
UDI-Public(01)00190446259107
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2024
Device Model Number533-06-175
Device Catalogue Number533-06-175
Device Lot Number924W1001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-02-032, LOT 983W1020; 508-02-032, LOT 983W1020; 509-02-032, LOT 951W1057; 533-08-000, LOT 004Y1012; 533-08-000, LOT 004Y1012; 508-02-032, LOT 983W1020; 509-02-032, LOT 951W1057; 533-08-000, LOT 004Y1012
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR